Facebook Pixel
EmpowHER Guest

I have thrombocytosis (500K -900k) and I started taking 2 low dose asprins, now I can run, and I never could before, even as a child? Tell me about this condition.

By Anonymous December 15, 2009 - 3:10pm
Rate This

As a teenager I was very active in sports, but running was always extremely hard for me, especially respiratory function. After taking 2 low dose aspirins, I have discovered I can jump on my treadmill and run for 30- 45 minutes and there is hardly any respiratory distress. I can talk, and it feels great. However, I bruise really easily now, is there any other danger with the asprin, I feel so much better and really don't care about the bruising. Anything I should know- and how does thick blood affect the ability to lose weight? I am 47, 5'6" tall and 248, down from 265.

Add a Comment2 Comments

Patients with symptomatic thrombocytosis (those experiencing pain or other symptoms) are able to feel great relief from a single dose of aspirin, so this does sound within the normal range of what you can expect with this treatment.

I wanted to make sure that your doctor prescribed this treatment for you, and that you are being medically evaluated? The bruising that you say you "don't care about" is actually something you should care about...bruising is your body's way of bleeding to heal itself, and if you are "easily bruising" and have the diagnosis of thrombocytosis, you need to make sure you are being monitored by your doctor.

Since you have had this diagnosis since you were a child, can you tell us more about what you already know about this condition, and if you are regularly seeing your doctor? Did your doctor prescribe aspirin therapy or other treatments?

Here is an article (2007) regarding Monitoring aspirin treatment in patients with thrombocytosis that you may find helpful.

December 15, 2009 - 3:44pm
(reply to Alison Beaver)

No I am not seeing a doctor, no insurance and currently unemployed. I was taking plavix and lipotor, and the result was the same- that's how I got on the tip with the doctor. I did tell him I was taking the aspirin, but I haven't seen him since my relocation- Also, the bruising is not severe. The only other issues I seem to have is there is pain and stiffness when I don't take the apirin, and my vision has been varying quite a bit- But I have allergies and I believe the eye issues are related to sinus pressure behind the eyes- before I lost my job- I was seeing an eye doc who tested for glaucoma and there was no evidence. Some days I can use my .125 corrective lens, and others its either .150 or .175. When I get back to work, I will see a doctor and gets things in order- this is just a quick fix. I have been so much sicker in the past, this feels like a walk in the park.

December 15, 2009 - 4:55pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.